Alert archive / Oklahoma / Areal Flood Warnings in 2021

Areal Flood Warning 19, NWS Tulsa, OK

June 7, 2021McIntosh County, Muskogee County, Okfuskee County, Oklahoma

NWS Tulsa, OK issued this areal flood warning at Jun 7, 2021, 4:12 PM CDT for McIntosh County, Muskogee County, Okfuskee County, Oklahoma. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2021, 4:12 PM CDT (21:12 UTC)
Expired
Jun 8, 2021, 4:00 AM CDT
In force
12 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK

The radar

The Tulsa radar (KINX), 84 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
355 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

947 
WGUS44 KTSA 072112
FLWTSA

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
412 PM CDT Mon Jun 7 2021

OKC091-101-107-080900-
/O.NEW.KTSA.FA.W.0019.210607T2112Z-210608T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McIntosh OK-Muskogee OK-Okfuskee OK-
412 PM CDT Mon Jun 7 2021

The National Weather Service in Tulsa has issued a

* Flood Warning for...
  West Central Muskogee County in east central Oklahoma...
  Southeastern Okfuskee County in east central Oklahoma...
  McIntosh County in southeastern Oklahoma...

* Until 400 AM CDT Tuesday.

* At 412 PM CDT, Extremely heavy rainfall from thunderstorms this 
  morning has led to substantial flooding across the area. Flooding 
  is ongoing in the warned area and expected to continue for several 
  more hours. Between 3 and 12 inches of rain fell this morning. 
  Continue to heed any road closures and avoid flooded roadways.

Some locations that will experience flooding include...
  Eufaula...                         Checotah...
Weleetka...                        Oktaha...
Boynton...                         Council Hill...
Hanna...                           Rentiesville...
Clearview...                       Stidham...
Vivian...                          Lake Eufaula State Park...
Raiford...                         Pharoah...
Keefeton...                        Wainwright...
Summit...                          Hitchita...
Pierce...                          Onapa...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3529 9620 3533 9631 3553 9624 3554 9619
      3554 9609 3538 9609 3538 9588 3546 9587
      3546 9582 3554 9582 3553 9571 3570 9571
      3570 9562 3568 9544 3560 9532 3554 9534
      3536 9545 3526 9557 3515 9598 3529 9598

$$

MAB

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at Jun 7, 3:54 PM CDT, 18 minutes earlier.

Area forecast discussion, Jun 7, 3:54 PM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
354 PM CDT Mon Jun 7 2021

.DISCUSSION...
At mid afternoon...a mid/upper level low was slowly lifting
northeast across Missouri with a trailing upper level trof axis to
the southwest across Eastern Oklahoma. Scattered showers and a few
storms were lifting northward across far Northwest Arkansas with
the movement of the low. At the same time...additional showers and
thunderstorms were ongoing this afternoon across Southeast
Oklahoma and West Central Arkansas as a vort max within the base
of the mid/upper level trof axis over Northeast Texas was making
its way east northeast. This activity is forecast to continue
into this evening as the vort max lifts northeast into
Western/Central Arkansas. Additional precip development along the
southwest flank of the MCV will be possible overnight tonight across
Southeast Oklahoma and Western Arkansas.

Ample amounts of moisture lifting within the low level mean flow
over the top of a surface boundary near the Red River was allowing
for continued redevelopment and efficient rain producing cells.
Rain rates greater than one inch per hr were associated with the
stronger cells. Forecast rainfall amounts of a half inch to near 2
inches with locally higher amounts remain possible through
tonight across Southeast Oklahoma and West Central Arkansas with
lesser amounts to the northwest. Thus...will continue with the
ongoing flash flood watch.

Also with the convection this afternoon across Southeast Oklahoma
as it crosses the surface boundary...0-1km shear values around
20KTs combined with surface and elevated instability could allow
for the possibility of a strong to near severe storm with the
potential for some rotation. The greater potential for this should
remain east and south of the CWA...where ongoing tornado warnings
were in effect across Southwest Arkansas. Severe potentials
should weaken this evening with the loss of daytime heating.

Shower and thunderstorm chances continue Tuesday as the vort
max/MCV exits the region and the upper level trof axis remains
over the region. The greater potential for precip should remain
across Southeast Oklahoma and Northwest Arkansas. The upper level
trof axis should shift east of the CWA Wednesday night/Thursday
with precipitation chances tapering off and exiting Western
Arkansas Thursday evening. With the continued ample amounts of
moisture...locally heavy rainfall will be possible within this
activity through mid week. After tonight though...forecast
rainfall amounts look to remain less than one inch Tuesday through
Thursday.

In the wake of the exiting precip...a building ridge of high
pressure from the southwest is forecast into the weekend over the
region. In response...warm and humid conditions are forecast
Thursday and Friday with highs in the 80s and low 90s and heat
index values in the 90s to around 100 deg. These conditions could
quickly increase heat stress concerns with most not acclimated to
these conditions yet.

An upper level wave is progged to move into the Northern Plains
Friday with a surface frontal boundary diving southeast into the
CWA underneath the upper ridge Friday night. Even underneath the
ridge...surface dewpoints in the 70s interacting with the
southeastward moving boundary could allow for a few showers and
storms to be possible Saturday and Sunday across portions of the
region. This could also knock temps back down a few degrees over
weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   69  85  72  89 /  20  30  20  10
FSM   69  83  72  87 /  60  60  40  30
MLC   69  84  72  87 /  50  40  20  10
BVO   67  85  70  88 /  20  20  10  10
FYV   66  81  68  85 /  60  60  50  30
BYV   66  81  68  85 /  50  70  40  40
MKO   67  82  71  86 /  40  40  30  10
MIO   67  83  70  87 /  40  40  20  20
F10   68  84  71  87 /  30  30  20  10
HHW   70  84  72  87 /  70  40  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Tuesday morning for OKZ049-053-072>076.

AR...Flash Flood Watch through Tuesday morning for ARZ019-020-029.

&&

SHORT TERM...23
LONG TERM....20
Hazardous weather outlook, Jun 7, 12:46 PM CDT, 3 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1246 PM CDT Mon Jun 7 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1246 PM CDT Mon Jun 7 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
 	AREA...Southeast Oklahoma and Western Arkansas.
 	ONSET...This Afternoon.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Slow moving storms with high rainfall rates will continue this
afternoon, with the focus for heavy rainfall and additional flash flooding
across southeast Oklahoma and west central Arkansas. Areal flooding
from the previous heavy rainfall across parts of northeast Oklahoma will
also continue this afternoon. One or two of the stronger cells across southeast
Oklahoma and west central Arkansas may briefly produce marginally severe wind
gusts, but organized severe weather is not expected.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY through SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm chances will continue through the first part of next
week before it looks to dry out some by Thursday and Friday. Areas
of heavy rainfall will be possible with slow moving storms and
high rainfall rates through Tuesday. A few of the storms could be
strong with some gusty winds and possibly some small hail, but
the threat of any organized severe weather will remain low.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jun 7, 10:40 AM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1040 AM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     HEAVY RAIN       OKMULGEE                35.62N 95.96W
06/07/2021  E13.10 INCH      OKMULGEE           OK   PUBLIC

            RAINFALL AMOUNT OF 13.1 INCHES WAS OBSERVED AT A PERSONAL
            RAIN GAUGE ON THE WEST SIDE OF OKMULGEE. RAIN IS ONGOING.
            GAUGE IS NOT QUALITY CONTROLLED.

1035 AM     HEAVY RAIN       COUNCIL HILL            35.56N 95.65W
06/07/2021  E13.40 INCH      MUSKOGEE           OK   PUBLIC

            RAINFALL AMOUNT OF 13.4 INCHES WAS OBSERVED AT A PERSONAL
            RAIN GAUGE IN COUNCIL HILL. RAIN IS ONGOING. THIS GAUGE
            IS NOT QUALITY CONTROLLED.

&&

JDS
Local storm report, Jun 7, 1:05 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
105 PM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HEAVY RAIN       2 NNE GRAY              36.16N 96.07W
06/07/2021  M8.23 INCH       TULSA              OK   MESONET

1200 PM     HEAVY RAIN       1 NNE SAPULPA           36.01N 96.11W
06/07/2021  M6.12 INCH       CREEK              OK   MESONET

1100 AM     HEAVY RAIN       4 NW JENKS              36.07N 96.02W
06/07/2021  M5.27 INCH       TULSA              OK   MESONET

&&
Local storm report, Jun 7, 1:14 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
114 PM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     FLASH FLOOD      7 SW CHECOTAH           35.40N 95.61W
06/07/2021                   MCINTOSH           OK   DEPT OF HIGHWAYS

            HEAVY RAINS WASHED OUT SECTION OF SH-150 SOUTH OF
            INTERSTATE 40 NEAR LAKE EUFAULA.

&&

JDS
Local storm report, Jun 7, 3:33 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
333 PM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1231 PM     HEAVY RAIN       CHECOTAH                35.47N 95.53W
06/07/2021  M5.25 INCH       MCINTOSH           OK   TRAINED SPOTTER

            REPORT VIA SOCIAL MEDIA.

&&

SRC

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:12 PM CDTSpecial Weather StatementTSAChoctaw33 min
Jun 6, 7:38 PM CDTSpecial Weather StatementTSAChoctaw37 min
Jun 6, 8:10 PM CDTSpecial Weather StatementTSAChoctaw35 min
Jun 6, 8:20 PM CDTAreal Flood AdvisoryTSAChoctaw89 min
Jun 6, 8:39 PM CDTSpecial Weather StatementTSAChoctaw36 min
Jun 6, 8:46 PM CDTAreal Flood AdvisoryTSAPushmataha63 min
Jun 7, 2:01 AM CDTSpecial Weather StatementTSAMcIntosh29 min
Jun 7, 2:25 AM CDTSpecial Weather StatementTSAMuskogee35 min
Jun 7, 2:27 AM CDTSpecial Weather StatementTSAOkmulgee33 min
Jun 7, 2:29 AM CDTSpecial Weather StatementTSACreek31 min
Jun 7, 2:37 AM CDTSevere Thunderstorm WarningTSACreek, Pawnee38 min
Jun 7, 2:59 AM CDTAreal Flood AdvisoryTSAMcIntosh, Muskogee, Okmulgee2 hr
Jun 7, 3:08 AM CDTSpecial Weather StatementTSAOkmulgee37 min
Jun 7, 3:32 AM CDTFlash Flood WarningTSAMcIntosh, Muskogee, Okmulgee3 hr
Jun 7, 3:45 AM CDTSpecial Weather StatementTSAOkmulgee30 min
Jun 7, 4:38 AM CDTAreal Flood AdvisoryTSACreek, Rogers, Tulsa, Wagoner112 min
Jun 7, 4:47 AM CDTAreal Flood AdvisoryTSAHaskell, Muskogee3 hr
Jun 7, 5:20 AM CDTFlash Flood WarningTSAHaskell, McIntosh, Muskogee3 hr
Jun 7, 5:31 AM CDTFlash Flood WarningTSACreek, Osage, Tulsa3 hr
Jun 7, 5:45 AM CDTFlash Flood Warning Considerable damage threatTSAMcIntosh, Muskogee, Okfuskee, Okmulgee3 hr
Jun 7, 6:46 AM CDTAreal Flood AdvisoryTSACreek, Osage, Pawnee, Tulsa3 hr
Jun 7, 7:04 AM CDTFlash Flood WarningTSACreek, Osage, Pawnee, Tulsa3 hr
Jun 7, 7:15 AM CDTAreal Flood AdvisoryTSAOsage3 hr
Jun 7, 7:17 AM CDTFlash Flood WarningTSAMcIntosh, Okfuskee, Okmulgee3 hr
Jun 7, 8:23 AM CDTAreal Flood WarningTSACreek, Osage, Tulsa3 hr
Jun 7, 8:30 AM CDTAreal Flood WarningTSAHaskell, McIntosh, Muskogee, Okfuskee, Okmulgee6 hr
Jun 7, 9:10 AM CDTAreal Flood AdvisoryTSACreek, Okfuskee, Okmulgee3 hr
Jun 7, 9:48 AM CDTAreal Flood WarningTSACreek, Osage, Pawnee, Tulsa3 hr
Jun 7, 10:21 AM CDTAreal Flood AdvisoryTSALeFlore3 hr
Jun 7, 10:24 AM CDTAreal Flood WarningTSAMcIntosh, Okfuskee, Okmulgee6 hr
Jun 7, 10:49 AM CDTFlash Flood Warning Considerable damage threatTSAOkmulgee5 hr
Jun 7, 10:55 AM CDTRiver Flood WarningTSACreek29 hr
Jun 7, 11:35 AM CDTFlash Flood WatchTSAChoctaw, Haskell, Latimer, Pittsburg, Pushmataha23 hr
Jun 7, 1:05 PM CDTAreal Flood AdvisoryTSAAdair, Sequoyah3 hr
Jun 7, 2:05 PM CDTRiver Flood WarningTSAOkmulgee18 hr
Jun 7, 3:29 PM CDTAreal Flood AdvisoryTSALeFlore3 hr
Jun 7, 3:33 PM CDTAreal Flood WarningTSAOkmulgee12 hr

Nearby

Areal Flood Warnings in Oklahoma, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.